High Wind, Donley
- When
- June 7, 9:30 AM CST
- Where
- Donley forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $6,000
- Reported by
- County Official
- Coordinates
- 34.965, -100.814 (the zone’s center; the record gives no point)
A tight surface pressure gradient during the late morning and early afternoon hours produced strong non-thunderstorm wind gusts. no injuries were reported.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A tight surface pressure gradient during the late morning and early afternoon hours produced strong non-thunderstorm wind gusts. Although some damage occurred from these strong winds...no injuries were reported.
A city official reported that two pop up trailers were turned over by strong winds estimated to be fifty-six knots at Greenbelt Lake. Also...numerous tree limbs and one large tree were blown down. The large tree was a cottonwood that had snapped off about five feet from the base. A portable toilet and dumpsters were turned over along with many other small objects. No injuries were reported.
The general public in Allison reported that two large trees had snapped due to strong non-thunderstorm wind gusts estimated to be fifty-six knots. The public also reported that a wind turbine had blown off of a storage building. The strong winds had also caused damage to the storage buildings.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 7, 5:39 AM CST, 3 hours 51 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 639 AM CDT SUN JUN 7 2009 .AVIATION... WINDS TO PICK UP AGAIN THIS MORNING AND CONTINUE THRU AFTERNOON HOURS. PERIODS OF MID AND HIGH LEVEL CLOUDS EXPECTED. COLD FRONT TO AFFECT TAF SITES DURG LAST 12 HOURS OF THIS CYCLE. NO PRECIPITATION FORESEEN HOWEVER. VFR CONDITIONS NEXT 24 HOURS AT ALL TAF SITES. ANDRADE && .PREV DISCUSSION... /ISSUED 344 AM CDT SUN JUN 7 2009/ DISCUSSION... COLD FRONT IS ALREADY IN NORTHERN KANSAS...MUCH FASTER THAN ANY MODEL WAS ADVERTISING. AHEAD OF THE FRONT...A LOW LEVEL SOUTHERLY JET PERSISTS OVER THE EASTERN PANHANDLES AND OKLAHOMA. ALSO THE DRYLINE MIXED FURTHER WEST THAN PREVIOUSLY EXPECTED...CURRENTLY LOCATED OVER THE NORTHWESTERN CORNER OF THE AMA CWA. WITH THE LOW LEVEL JET EXPECTED TO DISSIPATE BY 18Z AND CONTINUED CONVECTION BEHIND THE FRONT...THERE WILL BE LITTLE TO SLOW THE PROGRESS OF THE FRONT. THEREFORE EXPECT THAT THE FRONT WILL ENTER THE OKLAHOMA PANHANDLE NO LATER THAN 21Z...ABOUT 6 HOURS FASTER THAN MOST MODEL SOLUTIONS ARE SHOWING. THEREFORE HAVE LOWERED TEMPERATURES...ESPECIALLY IN THE NORTHERN ZONES AND ADJUSTED WIND GRIDS TO REFLECT THIS EARLIER ARRIVAL. HAVE ALSO TRIMMED BACK POPS TO ONLY THE SOUTHEASTERN TEXAS PANHANDLE FOR THIS AFTERNOON. BEHIND THE FRONT EXPECT INCREASING LOW LEVEL STRATUS...WHICH WILL TEMPER THE DIURNAL TEMPERATURE RANGE THROUGH MONDAY. MODELS SHOW A QUICK RETURN OF A CONTINENTAL TROPICAL AIR MASS AS GUIDANCE SHOWS TEMPERATURES IN THE 90S AND NEAR 100 BY TUESDAY. HOWEVER...CURRENT OBS WOULD SUGGEST THE AIR MASS BEHIND THE COLD FRONT IS DEEPER THAN THE MODELS ARE SUGGESTING...THEREFORE WOULD BE SLOWER TO CLEAR THAN WHAT THE MODELS ARE SHOWING. AN EMBEDDED TROUGH IN THE CONTINUED UPPER LEVEL SOUTHWESTERLY FLOW IS EXPECTED TO LEAD TO LEE SIDE CYCLOGENESIS BEGINNING MONDAY NIGHT. THIS IS EARLIER THAN PREVIOUS RUNS HAVE SHOWN. AS THE SURFACE LOW DEEPENS AND INTENSIFIES...COULD HAVE OPPORTUNITIES FOR PRECIP TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. THEREFORE HAVE INCLUDED SLIGHT CHANCE POPS THROUGH THESE PERIODS. HOWEVER...IF THE WARM FRONT IS SLOWER THAN EXPECTED OR IF THE CENTER OF THE LOW DEVELOPS FURTHER NORTH...MAY SEE A MUCH SMALLER WINDOW OF OPPORTUNITY FOR PRECIPITATION. BEGINNING THURSDAY...THERE ARE LARGE DIFFERENCES BETWEEN THE MODELS ESPECIALLY IN REGARDS TO THE EVOLUTION OF THE SURFACE LOW. THEREFORE WILL KEEP THE FORECAST DRY AND KEEP TEMPERATURES CLOSE TO GUIDANCE THROUGH THE EXTENDED PERIODS. SJOHNSON FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL AGAIN BE POSSIBLE TODAY...GENERALLY ACROSS THE NORTHERN PANHANDLES AS SOUTHWESTERLY WINDS WILL BE BREEZY AND RELATIVE HUMIDITY VALUES WILL FALL TO 15 PERCENT OR LOWER. HOWEVER...A COLD FRONT IS EXPECTED TO PUSH THROUGH THE PANHANDLES THIS AFTERNOON AND THIS EVENING...BRINGING AN ABRUPT SHIFT TO NORTHERLY WINDS BUT ALLOWING RELATIVE HUMIDITY VALUES TO QUICKLY RECOVER. DUE TO THE EARLIER ARRIVAL THAN PREVIOUSLY EXPECTED OF THE COLD FRONT AND DUE TO THE FACT THAT THERE IS STILL PONDING OF WATER IN MANY LOCATIONS AROUND THE PANHANDLE REGION...WILL CANCEL THE FIRE WEATHER WATCH...BUT WILL ISSUE A FIRE DANGER STATEMENT FOR THE WESTERN TEXAS PANHANDLE AND WESTERN AND CENTRAL OKLAHOMA PANHANDLE. COOLER WEATHER...AND ADDITIONAL CHANCES OF PRECIPITATION WILL KEEP FIRE WEATHER CONDITIONS LOW TO MODERATE FROM MONDAY THROUGH AT LEAST MID WEEK. SJOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT SUN JUN 7 2009 OKZ001>003-TXZ001>020-071800- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CDT SUN JUN 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON ACROSS THE SOUTHEAST TEXAS PANHANDLE AS THE DRYLINE INTERACTS WITH AN APPROACHING MINOR UPPER LEVEL LOW PRESSURE SYSTEM. IF STORMS FORM... THEY WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THE COMBINATION OF SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS...ABOVE NORMAL TEMPERATURES...AND FORECAST MINIMUM RELATIVE HUMIDITIES NEAR OR BELOW 15 PERCENT WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS TODAY ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE...AS WELL AS THE WESTERN TEXAS PANHANDLE. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TODAY DUE TO BREEZY SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. A FEW OF THE STORMS THAT DEVELOP DURING ANY OF THOSE DAYS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE SOUTHEAST TEXAS PANHANDLE SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON. ANDRADE
The national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 171788, 171789.